Alert archive / Arizona / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 60, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 19, 2021, 6:31 PM MST for Gila County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 6:31 PM MST (01:31 UTC)
- Expired
- Jul 19, 2021, 7:00 PM MST
- In force
- 29 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2659 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433
WUUS55 KFGZ 200131
SVRFGZ
AZC007-200200-
/O.NEW.KFGZ.SV.W.0060.210720T0131Z-210720T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
631 PM MST Mon Jul 19 2021
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Gila County in east central Arizona...
* Until 700 PM MST.
* At 631 PM MST, a severe thunderstorm was located near Childs Power
Plant, or 16 miles west of Payson, moving west at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
Gila County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3425 11170 3427 11168 3428 11168 3428 11167
3429 11166 3429 11168 3430 11168 3432 11166
3438 11166 3441 11161 3439 11155 3426 11156
3424 11169
TIME...MOT...LOC 0131Z 100DEG 7KT 3433 11160
HAIL...1.25IN
WIND...60MPH
$$
TPS1 follow-up statement
883
WWUS55 KFGZ 200151
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
651 PM MST Mon Jul 19 2021
AZC007-200201-
/O.EXP.KFGZ.SV.W.0060.000000T0000Z-210720T0200Z/
Gila-
651 PM MST Mon Jul 19 2021
...THE SEVERE THUNDERSTORM WARNING FOR GILA COUNTY WILL EXPIRE AT 700
PM MST...
The storm near Childs Power Plant which prompted the warning has
weakened below severe limits, and no longer poses an immediate
threat to life or property. Therefore, the warning will be allowed
to expire. However small hail, gusty winds and heavy rain are still
possible with this thunderstorm.
LAT...LON 3425 11170 3427 11168 3428 11168 3428 11167
3429 11166 3429 11168 3430 11168 3432 11166
3438 11166 3441 11161 3439 11155 3426 11156
3424 11169
TIME...MOT...LOC 0151Z 100DEG 7KT 3433 11163
$$
TPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:38 PM MST, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 19, 2:38 PM MST, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 238 PM MST Mon Jul 19 2021 .SYNOPSIS...Scattered showers and thunderstorms are forecast to develop each afternoon through the week. Localized flash flooding will be possible with the stronger storms. Temperatures are expected to remain around normal to slightly below normal. && .DISCUSSION...Showers and thunderstorms have developed along the Mogollon Rim and in the northeast near the Four Corners and Chuska Mountains this afternoon. Morning cloud cover and light showers thus far kept most of central Yavapai County fairly quiet as expected. Skies have since cleared with daytime heating allowing for the area to destabilize. Expect scattered thunderstorm development in this area soon starting in the high terrain. Flash flooding remains the greatest risk through the afternoon. Storms are training over a few areas producing very heavy rainfall. Shower and storm coverage will begin to decrease the late evening with only lingering showers expected overnight. Looking ahead, it appear the monsoon pattern remains in place with a strengthening high over the Four Corners region. Expect daily thunderstorm chances across the area to continue with the risk of heavy rain, hail, and gusty winds. Flash flooding will remain the main concern. Outside of thunderstorms, expect light winds and mild temperatures each day. && .AVIATION...For the 00Z package...Expect mainly VFR conditions for the 24 hour TAF forecast period. SCT-NUMRS SHRA/TSRA and ISOLD +TSRA through 03Z. MVFR conditions possible in stronger storms. Sfc winds outside of storms generally light. Shower and thunderstorm chances return after 18z Tue. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Tuesday through Saturday...Showers and thunderstorms are expected each day. Coverage will be scattered to numerous, with locally heavy rainfall amounts. Outside of storms, expect light winds and near normal high temperatures. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ET AVIATION...ET FIRE WEATHER...ET For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jul 19, 1:54 PM MST, 4 hours 37 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 154 PM MST Mon Jul 19 2021 AZZ007-015-192145- Western Mogollon Rim-Coconino Plateau- 154 PM MST Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR THE WILLIAMS AREA IN COCONINO COUNTY UNTIL 245 PM MST... At 153 PM MST, Doppler radar was tracking a strong thunderstorm over Williams, or 32 miles west of Flagstaff, moving northwest at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Williams and Kaibab Lake Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3529 11203 3518 11219 3532 11243 3550 11218 TIME...MOT...LOC 2053Z 137DEG 5KT 3530 11218 JJ
Special weather statement, Jul 19, 3:07 PM MST, 3 hours 24 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 307 PM MST Mon Jul 19 2021 AZZ008-037-038-192230- Yavapai County Valleys and Basins-Yavapai County Mountains-Oak Creek and Sycamore Canyons- 307 PM MST Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR THE RIMROCK AND MCGUIREVILLE AREAS IN YAVAPAI COUNTY UNTIL 330 PM MST... At 306 PM MST, Doppler radar was tracking a strong thunderstorm over Montezuma Well, or 7 miles northeast of Camp Verde, moving northwest at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mcguireville, Rimrock, Middle Verde, Lake Montezuma, Wet Beaver Creek Campground and V Bar V Visitors Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3467 11164 3454 11172 3462 11194 3480 11185 TIME...MOT...LOC 2206Z 119DEG 9KT 3464 11175 JJ
Special weather statement, Jul 19, 3:28 PM MST, 3 hours 3 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 328 PM MST Mon Jul 19 2021 AZZ037-038-192300- Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- 328 PM MST Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR THE CORNVILLE AREA IN YAVAPAI COUNTY UNTIL 400 PM MST... At 326 PM MST, Doppler radar was tracking a strong thunderstorm over Cornville, or 11 miles southwest of Sedona, moving northwest at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cornville, the north end of Cottonwood, Dead Horse Ranch State Park and Tuzigoot National Monument. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3474 11187 3470 11192 3477 11206 3485 11197 TIME...MOT...LOC 2226Z 136DEG 7KT 3474 11192 JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:44 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 35 min |
| Jul 20, 11:53 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 20, 1:14 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 20, 1:23 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 20, 1:39 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 20, 3:45 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 20, 4:57 PM MST | Special Weather Statement | FGZ | 48 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.